I had a Pterygium excision with conjunctival autograft about 6 weeks ago, initially I was using Maxitrol drops 6-8 times a day for about 2 1/2 weeks, I was then switched to Maxidex drops 5 times a day. About 1 1/2 later I noticed a change to the lower part of the lower half of my field of vision, which appeared blurred and sensitive to light and is worse is bright light. The surgeon was consulted the next day who immediately stopped the drops and checked my ocular pressure which has risen to 31mm hg. Tablets prescribed to lower pressure which was within the normal range within 36 hours. After that bit of history my question to the medical experts is, the night before the vision problem started I had taken an over the counter sleep aid, Doxylamine Succinate 25mg (1 Tablet) could this with the other medication have contributed to my change of vision or is it purely coincidental? I will mention that field vision tests have been carried out and this shows that I only missed 1 light to the extreme lower left of my visual field and central vision is perfect.
Thank you for your quick response!
In your professional opinion do you have any idea what would of caused this loss? (I was worried that the Doxylamine Succinate could of contributed to this loss) Will it be permanent or do you think it will return with time? For info, my surgeon has noted that I have quite small optic discs and there was no sign of glaucomatous damage to the optic disc or pallor. It was noted that there was slight tortuosity of the blood vessels in that eye but visual field tests as mentioned above showed that I missed only 1 spot.
About 8% of the population if placed on steroid eye drops or ointments have a increase of pressure often dramatic. The pressure generally goes away after the steroid is stopped within days to weeks, in few cases in several months and very very rarely does not go away at all.
Steroid "responders" are more common in patients with a family history of glaucoma.
The pressure has dropped significantly as I have been on Diamox tablets and Xalatan drops since the pressure rise was noted. Do you think the visual field impairment i.e the blurring of vision sensitivity to light and glare will return to normal with time or is this loss permanent?
The pressure has dropped significantly as I have been on Diamox tablets and Xalatan drops since the pressure rise was noted. Do you think the visual field impairment i.e the blurring of vision, sensitivity to light and glare will return to normal with time or is this loss permanent?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.